Hail, Marshall
- When
- May 8, 4:00 PM CST
- Where
- Marshall County, 1 mi S of Little Cypress
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.005, -88.430
Scattered thunderstorms formed in a very warm and unstable atmosphere beneath an upper level ridge. An isolated storm produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms formed in a very warm and unstable atmosphere beneath an upper level ridge. An isolated storm produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 8, 12:48 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 148 PM CDT TUE MAY 8 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/ CURRENT UPPER LEVEL PATTERN DEPICTS A CLOSED LOW OFF THE COAST OF FLORIDA/GEORGIA...WITH WEAK UPPER LEVEL RIDGING ACROSS THE OHIO VALLEY INTO THE LOWER MISSISSIPPI RIVER VALLEY. A TROUGH WAS LOCATED FROM THE DAKOTAS DOWN INTO SOUTHERN ARIZONA AND INTO MEXICO...WITH A CLOSED LOW OVER SOUTH DAKOTA. WE REMAINED IN BETWEEN THE TWO MAIN UPPER SYSTEMS TODAY...BUT DUE TO THE WEAKNESS OF THE RIDGE...LOBES OF SHORTWAVE ENERGY CONTINUED TO MOVE TOWARD OUR AREA. ONE SUCH LOBE IS CURRENTLY MOVING ACROSS SOUTHEAST KANSAS...NORTHERN ARKANSAS AND INTO SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING WITH THIS FEATURE THIS MORNING...BUT HAVE SHOWN SIGNS OF DIMINISHING BY LATE MORNING. MEANWHILE...A SURFACE TROUGH BISECTED OUR REGION WITH A WEAK FRONT TO OUR WEST. A FEW SHOWERS/THUNDERSTORMS DEVELOPED ACROSS FAR SOUTHERN ILLINOIS AND WEST KENTUCKY AROUND NOON IN THE MOIST AND UNSTABLE AIRMASS OVER THE AREA. WILL PROBABLY SEE THIS TREND CONTINUE. HOWEVER...WILL HAVE TO WATCH THE ACTIVITY MOVING NORTHEAST OUT OF ARKANSAS. DUE TO THE AFORMENTIONED WEAK FRONTAL BOUNDARY IN THE AREA THIS EVENING AND TONIGHT...WILL LEAVE CHANCE POPS GOING ACROSS MUCH OF THE FORECAST AREA...WITH THE HIGHEST IN THE WEST DUE TO BETTER LIFT AND PLACEMENT NEAR THE FRONT. ON WEDNESDAY...THE UPPER TROUGH TO OUR WEST BEGINS TO SLOWLY MOVE EAST INTO THE PLAINS. MEANWHILE...AT THE SURFACE...A WEAK FRONTAL BOUNDARY REMAINS IN PLACE. WITH PLENTY OF JUICE TO WORK WITH...INSTABILITY WILL NOT BE A PROBLEM. SO...IT APPEARS AS THOUGH SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE A GOOD BET MAINLY DURING THE AFTERNOON HOURS ON WEDNESDAY. BOTH THE 12Z NAM AND GFS DIFFER ON THE SFC PRESSURE PATTERN...BUT GIVEN THE WEAK NATURE OF THE FRONT...THIS IS TO BE EXPECTED. EVEN THE QPF FIELDS ARE ALL OVER THE PLACE...MEANING MORE OF A SCATTERED NATURE TO THE PRECIPITATION. CANNOT SEE ONE SECTION OF THE CWA HAVING A BETTER CHANCE THAN ANY OTHER...SO WILL KEEP THE CHANCE POPS GOING EVERYWHERE. BOTH MODELS INDICATE THE POSSIBILITY OF SOME PRECIP WEDNESDAY NIGHT...SO WILL LEAVE THE 20 POPS GOING THAT WE HAVE IN THE GRIDS. ON THURSDAY...THE UPPER TROUGH CONTINUES TO MOVE EAST AND A CLOSED LOW DEVELOPS OVER TEXAS. AS THE LOW MOVES EAST DURING THE DAY ON THURSDAY...BOTH THE 12Z NAM AND GFS PAINT SOME QPF OVER THE REGION...WITH THE GFS MORE ROBUST. WITH NO REAL ORGANIZED AREAS OF LIFT OR ANY DEFINITIVE SFC BOUNDARIES TO WORK WITH...ALONG WITH RIDGING ALOFT...CANNOT SEE ANY REASON TO GO WITH ANYTHING MORE THAN JUST A DIURNAL CHANCE OF CONVECTION THURSDAY AFTERNOON...AS THE MAIN UPPER SYSTEM REMAINS TO OUR SOUTH. BY THURSDAY NIGHT AND INTO FRIDAY...THE 12Z GFS TAKES THE UPPER LOW INTO EAST TEXAS...AND THIS LINES UP WELL WITH MOST OF THE ENSEMBLE MEMBERS AT 84 HRS. MEANWHILE...THE UPPER RIDGE BEGINS TO BREAK DOWN AS A WEAK SHORTWAVE TROUGH DIVES INTO THE AREA FROM THE NORTH. THIS TROUGH LAYS ACROSS THE CWA DURING THE DAY ON FRIDAY...GIVING US YET ANOTHER FOCUS FOR CONVECTION...AS WE REMAIN IN A FAIRLY UNSTABLE ENVIRONMENT. THIS FEATURE SLIPS SOUTH OF THE AREA FRIDAY NIGHT...SO WILL LEAVE A DRY FORECAST GOING. AS FAR AS TEMPERATURES ARE CONCERNED...NO REAL CHANGES EXPECTED...GENERALLY TEMPS IN THE LOWER TO MID 80S EXPECTED. .LONG TERM.../SATURDAY THROUGH TUESDAY/ SOME CONSENSUS SEEMS TO BE BUILDING BETWEEN THE ECMWF AND GFS IN THE MEDIUM RANGE FORECAST. THE UPPER LOW CURRENTLY OVER THE SOUTHWEST U.S. SHOULD MOVE EASTWARD TO THE SOUTH OF THE QUAD STATE...WHILE THE MAIN BAND OF WESTERLIES IS LOCKED UP ALONG THE CANADIAN BORDER/GREAT LAKES. THIS PUTS THE QUAD STATE UNDER THE INFLUENCE OF WEAK RIDGING ALOFT...AND ALSO ALLOWS SURFACE HIGH PRESSURE TO BUILD SOUTHWARD INTO REGION BY SATURDAY. THIS WILL LIMIT THE LOW-LEVEL MOISTURE OVER THE REGION...RESULTING IN A DRY FORECAST FOR THE WEEKEND. THE 06Z AND 12Z GFS SOLUTIONS TRY TO BRING A COLD FRONT THROUGH THE AREA MONDAY NIGHT...LEADING TO SOME POTENTIAL FOR CONVECTION MONDAY AND TUESDAY...DESPITE SURFACE RIDGING ALONG THE GULF COAST...AND LIMITED MOISTURE DEPTH. THE ECMWF SUPPORTS MORE WEAK RIDGING ACROSS THE REGION...WHICH IS FAVORED BY HPC...SO WILL CONTINUE THE DRY FORECAST THROUGH TUESDAY. ACCORDING TO THE 00Z ECMWF...THE UPPER RIDGE ACROSS THE AREA WILL BE STRONGEST SUNDAY AND MONDAY...SO MID 80S MAY BE COMMON THOSE DAYS...WITH LOWER 80S EXPECTED SATURDAY AND TUESDAY. GOOD RADIATIONAL COOLING SHOULD OCCUR EACH NIGHT DURING THIS PERIOD...SO LOWS WILL BE HIGHLY DEPENDENT ON HOW DRY THE AIRMASS IS WITHIN THE SURFACE HIGH. LOWS SHOULD BE IN THE UPPER 50S TO LOWER 60S...BUT WOULD NOT BE SURPRISED TO SEE SOME MID 50S...ESPECIALLY NORTH SUNDAY AND MONDAY MORNINGS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CW/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 455 AM CDT TUE MAY 8 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 455 AM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI TODAY...AND A SLIGHT CHANCE OF THUNDERSTORMS OVER MUCH OF THE REMAINDER OF THE AREA. A STRAY STORM MAY BRIEFLY APPROACH SEVERE LEVELS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO RELATIVELY SLOW STORM MOTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION WEDNESDAY AS A WEAK FRONTAL SYSTEM DEVELOPS OVER THE MISSISSIPPI RIVER VALLEY. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... ISOLATED SEVERE STORMS CANNOT BE RULED OUT... ESPECIALLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DUE TO RELATIVELY SLOW STORM MOTIONS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Paducah radar (KPAH), 31 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20609.